I have acid reflux problem . Doctor did endoscopy and ultrasound . Ultrasound of liver,gallblader looks good .One week after they did blood test and found my liver engymes slightly elevated .ALT - 32 , ALKP -141 and AST is normal . So Doctor did test for HEP A,B and c.Everything is negative . After one week he again repeated the blood test .That time
ALT - 31 ,ALKP - 138 and AST is normal . Then he did test for Antismooth muscle ab and Antimicrochondrial ab . Everything is negative .Again he repeated the blood test .Now ALT - 40 , ALKP - 133 and AST is normal . I am taking nexium for my acid reflux problem. I am non alchoholic and non somker .Please advice whether this elevation is normal
or what type of diseases is possible ?.
The alkaline phosphatase is minimally elevated with normal liver enzymes. With such a minimal elevation, I would consider watching it to make sure it remains stable, especially with negative hepatitis screen, ultrasound and antibodies.
If there is acid reflux, the best test to evaluate this would be a 24-hr pH study. This is the definitive test for GERD. If positive, and the symptoms continue to be present despite nexium, you may want to evauate surgical options for treatment.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
That lab's normal range for ALT is 5 to 30,ALKP is 53 to 128 .
My cholestrol level is normal .The elevation is due to any liver disease or due to blood sugar (127) or due to the stress and mental depression i had for the last one month or might be due to
Nexium ?.Please advice .
I wouldn't be too worried about those minor elevations, nexium does this to a number of people.
Since is seems to cause you a good deal of stress, you should ask your doctor to switch you to a prescription h2 blocker -- Ranitidine, perhaps-- and then after a while, have the tests redone. There's a very good chance values will return to normal once you are off of the nexium.
Hi Yes i know of a couple of people this happened to and their doctors both said it was probably the nexium-- and put them on H2 blockers to see-- and they were rechecked later. Their levels are both fine now.
Hi You could try-- each PPI is processed by the liver slightly differently--but on one of the Gerd message boards there was a girl on aciphex with elevated levels.
If you really want to find out if this is the cause-- which it probably is- because there are so many people with this problem on PPIS- you are best to try an H2 blocker. H2 blockers can cause elevated levels as well-- but this is a lot more rare.
When your levels go down, then you can perhaps experiment with other PPIS
You are lucky your levels are only slightly elevated-- i saw someone with very high levels on nexium -- so he switched to an H2 blocker and levels went back to normal-- but he is not getting the same releif with his gerd. It's a problem for those who need acid supression. Good luck to you.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.